Alert archive / Nevada / Freeze Warnings in 2012

Freeze Warning 6, NWS Elko, NV

September 12, 2012Elko County, Humboldt County, White Pine County, Nevada

NWS Elko, NV issued this freeze warning at Sep 12, 2012, 9:26 PM PDT for Elko County, Humboldt County, White Pine County, Nevada. It took effect at Sep 12, 2012, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 9:26 PM PDT (04:26 UTC)
In effect from
Sep 12, 2012, 11:00 PM PDT
Expired
Sep 13, 2012, 9:00 AM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Humboldt County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 58 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 4.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2012-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2012-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4880 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWUS75 KLKN 130426
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
926 PM PDT WED SEP 12 2012


NVZ030-031-034-035-038-039-131600-
/O.UPG.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/
/O.NEW.KLKN.FZ.W.0006.120913T0600Z-120913T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
926 PM PDT WED SEP 12 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE FROST
ADVISORY IS NO LONGER IN EFFECT. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO AT OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE MID 20S TO AROUND 30.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
  ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
  SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... PEQUOP
  SUMMIT...ELKO...SPRING CREEK...CARLIN

* DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING BY LATE
  TONIGHT AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS WILL NEED TO BE 
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ036-037-040-041-131600-
/O.CON.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
926 PM PDT WED SEP 12 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...
  TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 

* DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING BY LATE
  TONIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE
  THURSDAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE 
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
694 
WWUS75 KLKN 130929
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 AM PDT THU SEP 13 2012

NVZ030-031-034-035-038-039-131600-
/O.CON.KLKN.FZ.W.0006.000000T0000Z-120913T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
229 AM PDT THU SEP 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO AT OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE MID 20S TO AROUND 30.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA
  SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL
  PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS...
  PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN

* DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING OVERNIGHT
  AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE TODAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS WILL NEED TO BE 
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ036-037-040-041-131600-
/O.CON.KLKN.FR.Y.0002.000000T0000Z-120913T1600Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
229 AM PDT THU SEP 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL
NEVADA TONIGHT.

* TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... 
  TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT

* DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING OVERNIGHT
  AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE 
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
627 
WWUS75 KLKN 131543
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
843 AM PDT THU SEP 13 2012

...THE FREEZE WARNINGS AND THE FROST ADVISORY FOR NORTHEASTERN NEVADA
WILL EXPIRE AT 9 AM PDT THIS MORNING...


NVZ030-031-034-035-038-039-131645-
/O.EXP.KLKN.FZ.W.0006.000000T0000Z-120913T1600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
843 AM PDT THU SEP 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 



$$

NVZ036-037-040-041-131645-
/O.EXP.KLKN.FR.Y.0002.000000T0000Z-120913T1600Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
843 AM PDT THU SEP 13 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 



$$


PJS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Sep 12, 2:34 PM PDT, 6 hours 52 minutes earlier.

Area forecast discussion, Sep 12, 2:34 PM PDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT WED SEP 12 2012

.SYNOPSIS...A COOL AND VERY DRY AIRMASS WILL BE IN PLACE FOR THE
REMAINDER OF THE WEEK AND UPCOMING WEEKEND RESULTING IN NEAR
NORMAL DAYTIME HIGHS WITH CHILLY OVERNIGHT LOWS. A FEW CLOUDS
WILL MOVE IN OVER THE WEEKEND...HOWEVER NO PRECIPITATION IS
EXPECTED.

.SHORT TERM...TONIGHT THROUGH FRIDAY. THE LONGWAVE PATTERN
FEATURES A DEEP TROF FROM THE CANADIAN PRAIRIE TO ARIZONA...WITH
A RIDGE ANCHORED OVER THE SILVER STATE. DRY AIR WILL CONTINUE TO
ADVECT INTO THE GREAT BASIN WITH PWS PROGGED TO DROP BELOW .10 OF
AN INCH. WITH CLEAR SKIES TONIGHT...EXPECTING ROBUST RADIATIONAL
COOLING...WHICH WILL BRING WIDESPREAD TEMPERATURES NEAR OR BELOW
FREEZING LATE TONIGHT AND EARLY THURSDAY. MOS GUIDANCE HAS THE
DEWPOINTS REBOUNDING SLIGHTLY FRIDAY MORNING...BUT EXPECTING
ANOTHER ROUND OF BRISK WEATHER FRIDAY MORNING. SENSIBLE WEATHER-
WISE...KEPT POPS AT ZERO FOR THE ENTIRE FORECAST PERIOD.

.LONG TERM...FRIDAY THROUGH WEDNESDAY NIGHT. OVERALL QUIET LONG
TERM PATTERN WITH SEASONABLE TEMPS EXPECTED DESPITE SOME MODEL
DIFFERENCES AT THE END OF THE PERIOD. THE PERIOD BEGINS WITH A
WEAK SHORTWAVE CLIPPING THE AREA...BRINGING AT THE MOST A FEW MORE
CLOUDS ON SATURDAY AND POSSIBLY SUNDAY. BEGINNING MONDAY...BOTH
THE EC AND GFS MOVE A 500MB CLOSED LOW TOWARDS THE NORTHERN COAST
OF CA. THIS IS QUITE A CHANGE FOR THE EC WHICH UNTIL THE 12Z RUN
DEPICTED A WEAK CLOSED LOW OVER NV WITH LINGERING MOISTURE IN
CENTRAL NEVADA ON TUESDAY AND WEDNESDAY. THE ONLY DIFFERENCE NOW IS
LOCATION AND MOVEMENT OF THE CLOSED LOW...AND WHETHER IT WILL BE
ABLE TO PULL ANY MOISTURE INTO CENTRAL NEVADA FROM BAJA CA ON
TUESDAY AND WEDNESDAY. EC PULLS THE LOW FURTHER NORTH ON
TUESDAY...KEEPING A RIDGE OVER THE AREA...WHILE THE GFS TRACKS THE
LOW EASTWARD...MAKING LANDFALL IN CENTRAL CA LATE WEDNESDAY. BASED
ON PAST RUNS, FAVORED THE GFS SOLUTION. THIS WOULD PUT MOST OF THE
AREA IN A FAVORABLE POSITION FOR CONVECTION, HOWEVER PW/K STILL
REMAIN BELOW .50/15. FOR THESE REASONS, ONLY BUMPED CLOUD COVER UP
SLIGHTLY FOR TUESDAY AND WEDNESDAY. THIS COULD CHANGE IF THE LOW
CAN PULL MORE MOISTURE NORTHWARD.

&&

AVIATION...VFR CONDITIONS EXPECTED NEXT 24HRS WITH WINDS BELOW 12
KNOTS AT ALL SITES.

&&

.FIRE WEATHER...DRY...LIGHT WINDS AND GENERALLY MILD CONDITIONS
EXPECTED THE NEXT FEW DAYS. POOR RH RECOVERY EXPECTED FOR MOST OF THE
FIRE WEATHER ZONES...WITH THE EXCEPTION OF 455. PROGGED SOUNDINGS
HAVE PWS NEAR .25 OF AN INCH OVER NORTHERN NEVADA AND BECOMING
EVEN DRIER OVER THE ENSUING 48 HR PERIOD. CLEAR SKIES AT NIGHT
WILL GIVE WAY TO CHILLY MORNING TEMPERATURES...SOME BASINS WILL
SEE TEMPERATURES IN THE UPPER 20S AND LOW 30S.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY FOR
HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...
SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.

&&

97/85

Nearby

Freeze Warnings in Nevada, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.